MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR VASCULAR STENT
Model Number VIUS08040
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiration date: 02/2025).
 
Event or Problem Description
It was reported that during a stent placement procedure, the stent allegedly prematurely deployed.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Based on the investigation of the provided information, the investigation is inconclusive for self-deployment at the lesion site after deployment initiation.A definite root cause for the reported event could not be determined based upon the available information.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instructions for use closely describes holding and handling of the system throughout deployment; in particular the instructions for use state: 'to maximize stent placement accuracy, slowly and deliberately deploy the distal portion of the stent until you have visual confirmation of wall apposition before steadily deploying the remaining length of the stent.'; 'prior to stent deployment, remove all slack from the catheter delivery system to avoid stent misplacement.', and 'should unusual resistance be felt at any time during the procedure, the entire system (introducer sheath or guiding catheter and stent delivery system) should be removed as a single unit.' the instructions for use further state: 'during stent deployment, the entire length of the catheter system should be kept as straight as possible.Maintaining a straight catheter under slight tension during stent deployment is recommended to improve placement accuracy.' the instructions for use contains a table describing the unconstrained stent diameter versus the reference vessel diameter at recommended oversizing.H10: d4 (expiration date: 02/2025), g3.H11: h6 (method, result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LIFESTAR VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15101680
Report Number9681442-2022-00220
Device Sequence Number14490657
Product Code NIO
UDI-Device Identifier04049519005409
UDI-Public(01)04049519005409
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P080007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVIUS08040
Device Catalogue NumberVIUS08040
Device Lot NumberANGP1465
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown